MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIVATOR II; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION CAPTIVATOR II; SNARE, FLEXIBLE
Model Number M00561232
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a captivator snare was used in the stomach during a procedure performed on (b)(6) 2025.During the procedure, the snare was inserted through the scope channel and opened completely but would not close around the polyp at all.They had to completely remove the snare.The procedure was completed with a similar captivator snare device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: this event has been deemed a mdr- reportable event based on investigation results which revealed that the cautery pin was detached.Please see block h11 for full investigation details.
 
Additional Manufacturer Narrative
Block h6: imdrf component code g0405209 captures the reportable event of the cautery pin detached.Block e1: initial reporter alternative number: (b)(6).Block h11: a captivator snare was received for analysis.The visual inspection identified that the handle cannula was detached.Also, it was found that the cautery pin was loosened, and in order to analyze this component, it was fully detached manually, and it was found that the cautery pin was bent.The device was analyzed under magnification, and it was found that the handle cannula had the manufacturing crimping mark and the torque mark.Due to the device's condition, the functional test cannot be performed.No other problems with the device were noted.Investigation found that the cautery pin was loosened, and in order to analyze this component, it was fully detached manually, and it was found that the cautery pin was bent.This could happen due to the way the active cord was connected and disconnected from the cautery pin.Additionally, this failure likely occurred due to how the device was handled and manipulated, which may have caused the reported and encountered failure.Excessive manipulation of the device without enough care could have induced the defect found.Additionally, it was found that the handle cannula was detached in the handle.This could happen due to the damage found in the cautery pin, making the cautery pin couldn't hold tight to the handle cannula.It is important to mention that the tip of the handle cannula had the manufacturing crimping mark and the torque mark, confirming that the handle cannula was well assembled when the device left the manufacturing floor.Based on the information available and the returned device analysis, the most probable root cause for the reported complaint is adverse event related to procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf component code g0405209 captures the reportable event of the cautery pin detached.Block e1: initial reporter alternative number: (b)(6).Block h11: a captivator snare was received for analysis.The visual inspection identified that the handle cannula was detached.Also, it was found that the cautery pin was loosened, and in order to analyze this component, it was fully detached manually, and it was found that the cautery pin was bent.The device was analyzed under magnification, and it was found that the handle cannula had the manufacturing crimping mark and the torque mark.Due to the device's condition, the functional test cannot be performed.No other problems with the device were noted.Investigation found that the cautery pin was loosened, and in order to analyze this component, it was fully detached manually, and it was found that the cautery pin was bent.This could happen due to the way the active cord was connected and disconnected from the cautery pin.Additionally, this failure likely occurred due to how the device was handled and manipulated, which may have caused the reported and encountered failure.Excessive manipulation of the device without enough care could have induced the defect found.Additionally, it was found that the handle cannula was detached in the handle.This could happen due to the damage found in the cautery pin, making that the cautery pin couldn't hold tight the handle cannula.It is important to mention that the tip of the handle cannula had the manufacturing crimping mark and the torque mark, confirming that the handle cannula was well assembled when the device left the manufacturing floor based on the information available and the returned device analysis, the most probable root cause for the reported complaint is adverse event related to procedure.

Brand Name
CAPTIVATOR II
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key22104622
Report Number3005099803-2025-02440
Device Sequence Number12820228
Product Code FDI
UDI-Device Identifier08714729861331
UDI-Public08714729861331
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K133987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00561232
Device Catalogue Number50296
Device Lot Number0035481414
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2025
Supplement Date Received by Manufacturer06/09/2025
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown